feeling pretty damn crazy

im 50 and started back in may this year having heart flutters as i called them after 13 months of stress caused by my ex destroying mine and my 2 and 4 year old childrens relationship together who were my life just to be vindictive ...i realy thought it was a heart attack coming on and this caused me to start with panick attacks and to be perscribed diazepam for panick which i refused to take so he booked me cbt therapy , i eventually got a handle on the panic attacks in august and made another visit to the docs and told him that no one contacted me yet for the cbt so he re booked it , i explained to him that i had now got a handle on the panic but the heart flutters were still present and had become much more frequent and that i have taken all my wifes and everyone elses advice that i should remian calm and not to think about it and it was working as i am no longer panicking however i do now have agraphobia and vetigo and heart arrithmia's that are more frequent and i have lost 2 and a half stone in wieght and im in a constant state of worry and feeling depressed and my buisness has a handyman gone down the pan without me and im selling off my music gear bit by bit to pay the rent as im in no mood to play in the band anyhow because i fell out with all my band mates and i think i may be losing my mind , i told him that there must be an underlying problem that was not there before may as i was apparently healthy before then , so he sent me away with a perscription for beta blockers for depression and said that cbt therapy is very good .. i dont like tablets so i never took the beta blockers so , i sufferd another 3 weeks of hell in my head going mad now and getting parraniod trying to work out myself what the problem was and i came up with poison ...thats right , someone was poisoning me , it was the only answer so i went down that doctors and made an appointment to see him ... ''come back on the 23rd'' another 3 weeks she said thats the soonest appointment we have as we have a lot of ill people at the moment...snotty cow.... , so me and my hoplessness left the surgery with my trusty unbreller to combat the phobias( it worked for me ) and back home i did sit quietly shitting myself over seemingly nothing at all as if i were being hung over a tall cliff edge and about to be dropped of at any second and wiated for my cbt to call for the appointment ... i sufferd another 3 days before i twisted some more in my madness before i went down to that doctors and asked the receptionist where my cbt treatment was as i had been waiting for months now ...you guessed... the police were called because i was wondering where the fcuk my cbt treatment was , i was orderd off the premises as a swear word means aggression and impending attack around here, maybe i was a tad hacked off , the next day i phoned the surgery asked to speak with the manager and after an long phone call and a trip to citezens advice the next day they gave me an appointment the next day to see the doctor , i arrived and hay presto they took blood like id been asking them to do for months and i went home and waited another week or so and the surgery called me to say come to see doc immediatly ... i was overjoyed with tears when i found out that i was not crazy or imagining all the shit i was going through THERE REALY WAS SOMTHING WRONG WITH ME ... long story short my thyroid was producing over double the amount and it has damaged my heart making it af around 50 /50 ....they put me on thyriod meds and over the next 8 days i noticed the most wonderfull calm feeling and the horrid panick and worried feelings leaving and now the heart has settlet to around 5 episode a day that i can feel ...but the carbimazole had a nasty kick as after around 10 days my swallow mechanism and food pipe burned so bad that i could no longer eat food without it burning a red hot poker into my ear and felt like swallowing hot coals ...omeprazole sorted it after 4 days and now just i little burn at the bottom and swollen thyroid gland in the adams apple area ... i am currently eating half the amount that i was but building that back up as the food pipe feels better , docs give me warfarin and now i feel as my end will soon be close so with a bad heart and it is very depressing to feel as you are on borrowed time so im selling everything i own for cash so that i can have a holiday with my wife who is expecting in march and to leave them a nest egg ....she's had a lot to put up with these past months with my face looking like a slapped arse for most of the time ....i did feel better for around a week tho so cant grumble , even managed to get the leg over before the wafarin kicked me in the balls lol.. is the burning and swallow thing normal ? and i have noticed today that a mild worried angsiousness feeling decending on me ...is this because im not best happy at the thought of dying from a stroke and am getting my head around bad news as the more research i do on atrail fibrilation and hyperthyroidism does not set my mind at rest or is the thyroid overcoming 20mg carbizamole ?

2 Replies

  • Tommy123Belinda, welcome to the forum.

    Hyperthyroidism can cause terrible anxiety, depression, irritability, rage etc as you've experienced. If you noticed an improvement in your symptoms when you were first prescribed Carbimazole and now the symptoms are returning, you may be right that the Carbimazole isn't regulating your thyroid enough and you should have another thyroid blood test to check your levels and see whether your dose needs increasing.

    It can take a while to get Carbimazole dose right as too little means you remain hyperactive but too much will make your hypothyroid (under active). This is why bloods are usually monitored every 4 weeks initially until thyroid levels are stable. Once levels are stable many hyperactive patients remain well on Carbimazole for 12/18 months and then come off it to see whether their thyroid has regulated and they go into remission.


    I'm sorry your heart has been damaged and you also have to take warfarin. This will thin your blood prevent a clot causing further heart damage or a stroke. You have impaired heart function but this doesn't mean you are going to die anytime soon or can't live a full life. I think you also need to talk to your GP about the heart damage and let him/her reassure you that your life isn't about to end, that you have a future and discuss any dietary and lifestyle changes you need to make to manage it.

  • Please, please do not panic, there is no need for it.

    If you are taking warfarin, make sure you take it in the middle of a meal. I used to have the burning that you mention and solved this by taking my warfarin mid breakfast. If you are sensitive to it and take it before bed time on an empty stomach it will cause the burning.

    Secondly warfarin will help prevent you from having a stroke - Its a lifesaver.

    I would suggest that you post any queries you have re your heart racing on the AF Association web site on Health Unlocked. Go to My Communities at the top of this page and scroll down to 'Browse Communities'. Then search for AF Association. The members on that site are lovely and always keen to help.

    Don't panic - its highly unlikely you are going to die just because you are taking warfarin. Millions of people take it and live long lives. I've been taking it for about 9 years.